Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Erythromycin causes rifabutin levels to increase; rifabutin causes levels of erythromycin to decrease.
What might happen:
The increased levels of rifabutin make it necessary for your doctor to adjust your dose or change your medication. Your medication may turn your urine a red-orange color.
What you should do about this interaction:
Tell your healthcare professional (e.g. doctor or pharmacist) that you are taking these two medicines together. Your doctor may monitor your treatment with blood tests.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Erythromycin lactobionate for IV infusion Australian prescribing information. Mayne Pharma October 31, 2003.
2.Mycobutin (rifabutin) Australian prescribing information. Pharmacia Australia December 19, 2000.
3.Mycobutin (rifabutin) UK summary of products. Farmitalia Carbo Erba Ltd. July 30, 1997.